Mississippi, 2007Damaging Winds in Mississippi, August 18, 2007
August 18, 2007 · NWS MEG · 10 events in 9 counties and zones
Daytime heating produced scattered showers and thunderstorms during the afternoon and evening hours of August 18th, 2007 over North Mississippi. Some of the thunderstorms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $31,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating produced scattered showers and thunderstorms during the afternoon and evening hours of August 18th, 2007 over North Mississippi. Some of the thunderstorms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 18, 8:41 AM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Aug 18, 8:41 AM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
941 AM CDT SAT AUG 18 2007
.DISCUSSION...
SKIES ARE MOSTLY SUNNY ACROSS THE FORECAST AREA THIS MORNING WITH
TEMPERATURES IN THE 80S. A FEW THUNDERSTORMS HAVE POPPED UP ACROSS
CENTRAL ARKANSAS THIS MORNING AND ARE GENERALLY MOVING NORTH.
COULD SEE SOME AFTERNOON THUNDERSTORM DEVELOPMENT ACROSS THE
FORECAST AREA LATER TODAY. ANOTHER HOT DAY IS EXPECTED WITH
TEMPERATURES EXPECTED TO REACH TRIPLE DIGITS. WILL UPDATE FORECAST
TO REMOVE SOME MORNING WORDING BUT NO MAJOR CHANGES ARE PLANNED AT
THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 316 AM CDT SAT AUG 18 2007/
DISCUSSION...
TEMPERATURES THIS MORNING WERE RUNNING A TAD COOLER THAN YESTERDAY
WHERE CLOUDS WERE NOT PRESENT. MORNING TEMPERATURES RANGED FROM
THE MID 70S TO LOWER 80S ACROSS THE MID SOUTH. A FRONTAL BOUNDARY
WAS LOCATED ROUGHLY FROM CHATTANOOGA TO UNION CITY TO SALEM
MISSOURI. DEW POINTS BEHIND THE FRONT WERE IN THE UPPER 50S TO
LOWER 60S.
THE HEAT IS GOING TO PERSIST ACROSS THE MID SOUTH THROUGH THE
WEEKEND AND INTO NEXT WEEK. THE HEAT ADVISORY HAS BEEN EXPANDED TO
THE NORTHEAST TODAY ROUGHLY ALONG AND WEST OF A HAYTI TO JACKSON
TO DECATURVILLE LINE. AN ADDITIONAL HEAT ADVISORY WILL BE NECESSARY
FOR THE WHOLE AREA SUNDAY...BUT TO AVOID CONFUSION IN THE
PRODUCT...WILL ALLOW THE FOLLOWING SHIFT TO EXTEND THE HEAT ADVISORY
INTO SUNDAY.
THE FRONT AND ASSOCIATED LOWER DEW POINTS ARE GOING TO SLOWLY SEEP
SOUTHWEST TODAY AFFECTING THE HEAT INDEX. HOWEVER...TEMPERATURES
WILL STILL BE CLOSE TO 100 DEGREES WHERE THE HEAT ADVISORY IS NOT
IN EFFECT.
LIKE YESTERDAY...A FEW ISOLATED THUNDERSTORMS COULD BECOME SEVERE
IN THE AFTERNOON PRODUCING LARGE HAIL AND DAMAGING WINDS. EXPECT
STORMS TO DEVELOP IN AREAS WHERE THE DEW POINTS REMAIN AROUND 70
DEGREES. CONVECTIVE TEMPERATURES ARE AROUND 100 DEGREES.
ANTICIPATE AREAS ACROSS NORTHEAST ARKANSAS...SOUTHWEST TN AND
NORTHWEST MS TO BE AFFECTED MOST.
CLOUD COVER DID NOT INHIBIT MAX TEMPERATURES ON FRIDAY AND WOULD
EXPECT MUCH THE SAME TODAY AND SUNDAY. HOWEVER...THICKER CLOUD
COVER WHERE STORMS DEVELOP WILL LIKELY COOL TEMPERATURES LATE IN
THE AFTERNOON.
THE UPPER RIDGE HOLDS STRONG AND WILL BE AT ITS STRONGEST OVER THE
REGION BY WEDNESDAY. AT THIS TIME...IT APPEARS AS THOUGH THE RIDGE
WILL WEAKEN BY THE END OF NEXT WEEK AND PERHAPS SOME RELIEF IS
POSSIBLE BY NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 102 79 102 79 / 20 10 20 10
MKL 102 72 101 72 / 10 10 20 10
JBR 101 74 100 74 / 20 20 20 10
TUP 102 76 100 74 / 20 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CHESTER-CROCKETT-
DECATUR-DYER-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-
LAUDERDALE-MADISON-MCNAIRY-SHELBY-TIPTON.
&&Hazardous weather outlook, Aug 18, 2:49 AM CST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
349 AM CDT SAT AUG 18 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
349 AM CDT SAT AUG 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY IS IN EFFECT TODAY THROUGH 8 PM FOR MUCH OF THE
MID SOUTH.
A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND COULD APPROACH
SEVERE LIMITS. THE MAIN THREAT FROM THE STORMS WILL BE WIND GUSTS
UP TO 50 MPH AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HOT WEATHER WILL PERSIST INTO THE MIDDLE OF NEXT WEEK. A HEAT
ADVISORY WILL LIKELY BE NEEDED FOR SUNDAY. DANGEROUS HEAT INDEX
VALUES WILL PERSIST THROUGH AT LEAST WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 18, 11:09 AM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 PM CDT SAT AUG 18 2007
ARZ017-181745-
LAWRENCE AR-
1209 PM CDT SAT AUG 18 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...LAWRENCE COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 7 MILES SOUTH OF STRAWBERRY AT 1209 PM CDT...
MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN LAWRENCE COUNTY...INCLUDING THE CITY OF BLACK ROCK...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 1245 PM CDT.
Special weather statement, Aug 18, 11:15 AM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1215 PM CDT SAT AUG 18 2007
ARZ008-181800-
RANDOLPH AR-
1215 PM CDT SAT AUG 18 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...RANDOLPH COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 9 MILES WEST OF RAVENDEN SPRINGS AT 1215 PM
CDT...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 100 PM CDT.
Local storm report, Aug 18, 12:23 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
123 PM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/08/2007 M97.00 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS CONFIRMED THAT A 54 YEAR
OLD WOMAN DIED FROM HEAT RELATED ILLNESSES IN HER HOME IN
THE ORANGE MOUND COMMUNITY OF MEMPHIS. THE HIGH
TEMPERATURE REACHED 97 DEGREES WITH HEAT INDICES
EXCEEDING 105 DEGREES.
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/10/2007 M102 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS REPORTED THAT A 46 YEAR
OLD WOMAN WAS FOUND DEAD IN HER HOME. THE CAUSE OF DEATH
WAS DETERMINED TO BE HEAT RELATED. THE HIGH TEMPERATURE
REACHED 102 DEGREES.
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/11/2007 M102 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS CONFIRMED THAT A 70 YEAR
OLD WOMAN DIED IN HER HOME. THE CAUSES OF DEATH WERE HEAT
RELATED. THE HIGH TEMPERATURE REACHED 102 DEGREES.
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/13/2007 M105 F SHELBY TN COUNTY OFFICIAL
*** 2 FATAL *** COUNTY OFFICIALS REPORTED TWO DEATHS ON
MONDAY AUGUST 13 THAT WERE HEAT RELATED. A 75 YEAR OLD
MAN WAS FOUND DEAD IN HIS HOME AND A 77 YEAR OLD WOMAN
WAS FOUND DEAD IN HER BACKYARD DUE TO THE EXTREME HEAT.
THE HIGH TEMPERATURE REACH 105 DEGREES.
0600 AM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/15/2007 E106 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS REPORTED THAT A 32 YEAR
OLD MAN WAS FOUND DEAD THIS MORNING IN THE YARD ADJACENT
TO HIS MEMPHIS APARTMENT COMPLEX IN THE BINHAMPTON
COMMUNITY. THE DEATH WAS DETERMINED TO BE HEAT RELATED.
THE HIGH TEMPERATURE HAS REACH 106 DEGREES AS OF 317 PM
CDT.
0213 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/15/2007 M106 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS REPORTED A 67 YEAR OLD
FEMALE WAS FOUND DEAD UNDER A TENT IN A RV PARK BEHIND
HEARBREAK HOTEL NEAR BROOKS ROAD IN MEMPHIS AT 213 PM
CDT. THIS DEATH WAS DETERMINED TO BE HEAT RELATED. THE
HIGHEST TEMPERATURE REACHED WAS 106 DEGREES AT 317 PM
CDT.
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/15/2007 M106 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** SHELBY COUNTY OFFICIALS REPORTED THAT A
53 YEAR OLD MALE WAS FOUND DEAD IN HIS APARTMENT IN THE
CLEVELAND UNION COMMUNITY OF MEMPHIS. HIS DEATH WAS
DETERMINED TO BE HEAT RELATED. HIS APARTMENT HAD NO AIR
CONDITIONING AND THE HIGH TEMPERATURE REACHED 106
DEGREES.
0500 PM EXCESSIVE HEAT 5 S DOWNTOWN MEMPHIS 35.06N 90.05W
08/16/2007 M105 F SHELBY TN BROADCAST MEDIA
*** 1 FATAL *** LOCAL TELEVISION MEDIA REPORTED THAT A 77
YEAR OLD WOMAN DIED ON THURSDAY EVENING IN HER HOME NEAR
MEMPHIS INTERNATIONAL AIRPORT. THE DEATH WAS REPORTED TO
BE HEAT RELATED. THE AIR CONDITIONER IN THE HOME WAS NOT
OPERATING PROPERLY. THIS IS THE 9TH DEATH REPORTED SO FAR
THIS WEEK.
0531 PM EXCESSIVE HEAT 8 SE DOWNTOWN MEMPHIS 35.05N 89.95W
08/17/2007 E102 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** SHELBY COUNTY HEALTH DEPARTMENT REPORTED
A 62 YEAR OLD MALE WAS FOUND DEAD IN HIS HOME NEAR THE
INTERSECTION OF GETWELL AND ELLISTON. THE HEAT MAY HAVE
CONTRIBUTED TO HIS DEATH. HIS HOME HAD NO AIR
CONDITIONING OR FANS. THE WINDOWS WERE ALSO CLOSED. THE
HIGH TEMPERATURE REACHED 102 DEGREES AND HEAT INDICES
REACHED 108 DEGREES.
0600 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/17/2007 M102 F SHELBY TN BROADCAST MEDIA
*** 1 FATAL *** LOCAL NEWSPAPER AND TELEVISION STATION
REPORTED THE DEATH OF A 60 YEAR OLD MALE FOUND DEAD IN
HIS MEMPHIS HOME FRIDAY NIGHT AUG. 17, 2007. THE SHELBY
COUNTY MEDICAL EXAMINER SAID THE DEATH WAS HEAT-RELATED.
THE HIGH TEMPERATURE WAS 102 AND THE HEAT INDEX REACHED
108 DEGREES. THIS IS THE 11TH HEAT-RELATED DEATH THIS
WEEK IN MEMPHIS.
&&
JCLSpecial weather statement, Aug 18, 12:40 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
140 PM CDT SAT AUG 18 2007
MSZ023-181915-
CHICKASAW MS-
140 PM CDT SAT AUG 18 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...CHICKASAW COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTH OF WOODLAND AT 140 PM CDT...
MOVING NORTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN CHICKASAW COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CDT.
Special weather statement, Aug 18, 1:32 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT SAT AUG 18 2007
MSZ022-182015-
CALHOUN MS-
232 PM CDT SAT AUG 18 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...CALHOUN COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER VARDAMAN AT 232 PM CDT...MOVING WEST AT 10
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN CALHOUN COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 315 PM CDT.
Thunderstorm Wind, Alcorn
- When
- August 18, 1:40 PM CST to 1:45 PM CST
- Where
- Alcorn County, 4 mi E of Corinth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 34.930, -88.450
Straight line winds blew a front porch off of a house along with shingles off of the roof, 4 miles east of Corinth. In addition, one large tree was blown down.
Thunderstorm Wind, Pontotoc
- When
- August 18, 2:40 PM CST to 2:45 PM CST
- Where
- Pontotoc County, Buckhorn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 34.100, -89.150
Some portable buildings and a few trees were knocked down by straight line winds near Buckhorn.
Thunderstorm Wind, Union
- When
- August 18, 3:00 PM CST to 3:05 PM CST
- Where
- Union County, New Albany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.500, -89.000
Straight line winds knocked down a few trees around the northern part of New Albany.
Thunderstorm Wind, Marshall
- When
- August 18, 3:35 PM CST to 3:40 PM CST
- Where
- Marshall County, Byhalia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.880, -89.680
Straight line winds were knocked down on Fields Road, just north of Byhalia Road near Byhalia.
Thunderstorm Wind, Chickasaw
- When
- August 18, 4:00 PM CST to 4:05 PM CST
- Where
- Chickasaw County, 2 mi N of Buena Vista
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.909, -88.850
Straight line winds knocked a few trees down, 2 miles north of Buena Vista.
Thunderstorm Wind, Tallahatchie
- When
- August 18, 4:15 PM CST to 4:20 PM CST
- Where
- Tallahatchie County, 2 mi NNW of Charleston to Paynes
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 34.027, -90.063
Several trees were knocked down along Highway 35 by straight line winds between 2 miles north-northwest of Charleston and Paynes.
Thunderstorm Wind, Coahoma
- When
- August 18, 4:30 PM CST to 4:35 PM CST
- Where
- Coahoma County, Clarksdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 34.200, -90.580
Straight line winds knocked down a few trees and power lines on West Second Street in Clarksdale.
Thunderstorm Wind, De Soto
- When
- August 18, 4:45 PM CST to 4:50 PM CST
- Where
- De Soto County, Horn Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 34.970, -90.030
Part of a store sign was blown down by straight line winds at Interstate 55 and Highway 51 in Horn Lake.
Thunderstorm Wind, Coahoma
- When
- August 18, 5:00 PM CST to 5:05 PM CST
- Where
- Coahoma County, 2 mi S of Clarksdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.171, -90.580
Straight line winds knocked down a few trees, 2 miles south of Clarksdale.
Thunderstorm Wind, Tunica
- When
- August 18, 6:00 PM CST to 6:05 PM CST
- Where
- Tunica County, Tunica
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.680, -90.380
Straight line winds blew a few trees down in Tunica.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Minnesota, August 18 to 21, 20077 deaths · 32 injured · $182 million · 27 events
- Tornadoes and Flash Flooding in Oklahoma, August 18 to 19, 20076 deaths · 3 injured · $5.2 million · EF1 · 72 events
- Flash Flooding and Flooding in Wisconsin, August 18 to 31, 20071 death · $84 million · 22 events
- Flash Flooding and Heavy Rain in Wisconsin, August 18 to 19, 2007$24 million · 12 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 18, 20071 death · 1 injured · 1 event
- Flooding in Texas, August 18 to 19, 2007$5.0 million · 5 events
- Flash Flooding in Minnesota, August 18 to 19, 2007$2.5 million · 11 events
- Flash Flood in Iowa, August 18, 2007$75,000 · 1 event
- Flash Flood and Hail in Tennessee, August 18, 2007$30,000 · 50 kt wind · 11 events
- Tornado in Texas, August 18, 2007$10,000 · EF1 · 1 event
- Flash Flood and Hail in Wyoming, August 18, 2007$20,000 · 1 in hail · 3 events
- Damaging Winds in Alabama, August 18, 2007$18,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58018, 58019, 58020, 58022, 58024, 58027, 58028, 58031, 58033, 58034.